Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On Cournot-Nash equilibrium distributions for games with a nonmetrizable action space and upper semi-continuous payoffs


Author: M. Ali Khan
Journal: Trans. Amer. Math. Soc. 315 (1989), 127-146
MSC: Primary 90A14; Secondary 28C05, 90D10, 90D99
DOI: https://doi.org/10.1090/S0002-9947-1989-0970267-X
MathSciNet review: 970267
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We report results on the existence of a Cournot-Nash equilibrium distribution for games in which the action space is not necessarily metrizable and separable and the payoff functions are not necessarily continuous. Our work relies on the theory of Radon measures as developed by Schwartz-Topsoe and on the epitopology as developed by Dolecki-Salinetti-Wets


References [Enhancements On Off] (What's this?)

  • [1] S. K. Berberian, Measure and integration, Chelsea, New York, 1965. MR 0183839 (32:1315)
  • [2] C. Berge, Topological spaces, Macmillan, New York, 1963.
  • [3] P. Billingsley, Convergence of probability measures, Wiley, New York, 1968. MR 0233396 (38:1718)
  • [4] C. Castaing and M. Valadier, Convex analysis and measurable multifunctions, Lecture Notes in Math., vol. 580, Springer-Verlag, New York, 1977. MR 0467310 (57:7169)
  • [5] P. Dasgupta and E. Maskin, The existence of equilibrium in discontinuous economic games, Theory and Applications, Rev. of Econom. Stud. 53 (1986), 1-35. MR 823958 (87f:90154a)
  • [6] S. Dolecki, G. Salinetti, and R. J. Wets, Convergence of functions: equi-semicontinuity, Trans. Amer. Math. Soc. 276 (1) (1983), 409-429. MR 684518 (84k:58064)
  • [7] J. Dugundji, Topology, Allyn & Bacon, Boston, Mass., 1966. MR 0193606 (33:1824)
  • [8] G. A. Edgar, Disintegration of measures and the vector-valued Radon-Nikodym theorem, Duke Math. J. 42 (3) (1975), 447-450. MR 0412381 (54:507)
  • [9] S. Hart, W. Hildenbrand, and E. Kohlberg, On equilibrium allocations as distributions on the commodity space, J. Math. Econom. 1 (1974), 159-167. MR 0436929 (55:9863)
  • [10] W. Hildenbrand, Core and equlibria of a large economy, Princeton University Press, Princeton, N.J., 1974. MR 0389160 (52:9991)
  • [11] J. Hoffman-Jorgenson, Probablity in $ B$-spaces, Lecture Notes Series, vol. 48, Aarhus Universitet, Matematisk Institut, Aarhus, 1977.
  • [12] E. Klein and A. C. Thompson, Theory of correspondences, Wiley, New York, 1984. MR 752692 (86a:90012)
  • [13] M. Ali Khan, Equilibrium points of nonatomic games over a Banach space, Trans. Amer. Math. Soc. 293 (1985), 737-749. MR 816322 (87f:90035)
  • [14] M. Ali Khan and N. Papageorgiou, On Cournot-Nash equilibria in generalized qualitative games with a continuum of players, Nonlinear Anal. 11 (1987), 741-755. MR 893778 (88h:90042a)
  • [15] -, On Cournot-Nash equilibria in generalized qualitative games with an atomless measure space of agents, Proc. Amer. Math. Soc. 100 (1987), 505-510. MR 891154 (88h:90042b)
  • [16] A. Mas-Colell, On a theorem of Schmeidler, J. Math. Econom. 13 (1984), 201-206. MR 777118 (86g:90131)
  • [17] K. Morita, Products of normal spaces with metric spaces, Math. Ann. 154 (4) (1964), 365-382. MR 0165491 (29:2773)
  • [18] J. Nagata, Modern general topology, North-Holland, Amsterdam, 1968.
  • [19] K. Parthasarathy, Probability measures on metric spaces, Academic Press, New York, 1967. MR 0226684 (37:2271)
  • [20] G. Salinetti and R. Wets, On the hypo-convergence of probability measures, Optimization and Related Fields (R. Conti et al., eds.), Lecture Notes in Math., vol. 1190, Springer-Verlag, New York, 1986.
  • [21] D. Schmeidler, Equilibrium points on non-atomic games, J. Statist. Phys. 7 (1973), 295-300. MR 0465225 (57:5132)
  • [22] L. Schwartz, Radon measures on arbitrary topological spaces and cylindrical measures, Oxford University Press, London, 1973. MR 0426084 (54:14030)
  • [23] F. Topsoe, Topology and measure, Lecture Notes in Math., vol. 133, Springer-Verlag, New York, 1970. MR 0422560 (54:10546)
  • [24] R. J.-B. Wets, On a compactness theorem for epi-convergent sequences of functions, Mathematical Programming (R. W. Cottle et al., eds.), Elsevier Science Publishers, Amsterdam, 1984.
  • [25] S. Willard, General topology, Addison-Wesley, New York, 1970. MR 0264581 (41:9173)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 90A14, 28C05, 90D10, 90D99

Retrieve articles in all journals with MSC: 90A14, 28C05, 90D10, 90D99


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1989-0970267-X
Keywords: Cournot-Nash equilibrium distribution, compact Hausdorff action space, Radon measure, disintegration, compact-open topology, topology of epiconvergence
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society